Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Cortisporin Random Stinging chest tightness
    avatar
    EarInfection posted:
    I am a 28 year old male, a few days ago I developed a Sinus Infection that in turn lead to a wax build up in my ear. I did not treat the Sinus infection with antibiotics just over the counter nasal spray. When I started taking Cortisporin after my ear was cleaned out by a doctor. It still feels like the liquid is staying in there and there is still wax after the 2nd day of use. I have random stinging every once in a while, not frequently. It feels like I have a bit of chest tightness that goes away.. almost like a stress knot. My left arm seems to be feeling a slight pain in the muscle area, though I do not know if this is related. The outside of my ear seems to be very sensitive with slight pain coming from the Tragus and the Anti-Tragus. During this time I attempted to flush my ears out with water using a syringe, while it worked it still felt like there was a build up within the ear. Should I continue taking this medication or should I stop, Should I attempt to flush it out because it still feels like it is within my ears. Should I go back to my doctor?
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Your chest pain is the most concerning to me....chest tightness and pain in the left arm could be cardiac, and have nothing to do with your other array of symptoms. Since I do not know anything about you, not even your age, I would strongly suggest that you get this immediately assessed.

    There are no rules that state that all symptoms must somehow be connnected to one, universal disease or condition. I suspect your ear symptoms are an separate issue. Yes, you can have a residual wax dam, trapping water or Cortisporin, but I would need to examine your ear to make that call.
     
    avatar
    Rod Moser, PA, PhD replied to Rod Moser, PA, PhD's response:
    Oops...I do know your age, but not your medical history. While a cardiac event would be less-likely in a younger, heatlhier man, it would still be wise to check it out.


    Helpful Tips

    Drugs and reactions
    As long as we're on the subject of reactions that Dr.s say they have never seen problems with their large number of patients over the ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.